Alert archive / Alabama / Heat Advisories in 2022
Heat Advisory 13, NWS Mobile, AL
NWS Mobile, AL issued this heat advisory at Jul 8, 2022, 2:36 PM CDT for 9 counties in Alabama; 5 counties in Mississippi; Escambia County, Santa Rosa County, Florida. It took effect at Jul 9, 2022, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2022, 2:36 PM CDT (19:36 UTC)
- In effect from
- Jul 9, 2022, 10:00 AM CDT
- Expired
- Jul 9, 2022, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 66 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2370 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
911 WWUS74 KMOB 081936 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 236 PM CDT Fri Jul 8 2022 ALZ051>053-261-262-MSZ067-075-076-078-079-090400- /O.NEW.KMOB.HT.Y.0013.220709T1500Z-220710T0000Z/ /O.CON.KMOB.HT.Y.0012.000000T0000Z-220709T0000Z/ Choctaw-Washington-Clarke-Mobile Inland-Baldwin Inland-Wayne- Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Citronelle, Saraland, Stockton, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 236 PM CDT Fri Jul 8 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SATURDAY... * WHAT...For the Heat Advisory today, heat index values up to around 110 degrees. For the Heat Advisory on Saturday, heat index values between 105 to 109 degrees are expected. * WHERE...In Alabama, Choctaw, Washington, Clarke, Mobile Inland and Baldwin Inland Counties. In Mississippi, Wayne, Perry, Greene, Stone and George Counties. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from 10 AM to 7 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ALZ054>060-263-264-FLZ201-203-205-090000- /O.CON.KMOB.HT.Y.0012.000000T0000Z-220709T0000Z/ Wilcox-Monroe-Conecuh-Butler-Crenshaw-Escambia-Covington- Mobile Central-Baldwin Central-Escambia Inland-Santa Rosa Inland- Okaloosa Inland- Including the cities of Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Century, Molino, Walnut Hill, Jay, Milton, and Crestview 236 PM CDT Fri Jul 8 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to around 110 degrees. * WHERE...Portions of south central and southwest Alabama and northwest Florida. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
5 follow-up statements
205 WWUS74 KMOB 090307 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1007 PM CDT Fri Jul 8 2022 ALZ051>053-261-262-MSZ067-075-076-078-079-091200- /O.CON.KMOB.HT.Y.0013.220709T1500Z-220710T0000Z/ Choctaw-Washington-Clarke-Mobile Inland-Baldwin Inland-Wayne- Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Citronelle, Saraland, Stockton, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 1007 PM CDT Fri Jul 8 2022 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT SATURDAY... * WHAT...Heat index values up to 110 degrees expected. * WHERE...In Alabama, Choctaw, Washington, Clarke, Mobile Inland and Baldwin Inland Counties. In Mississippi, Wayne, Perry, Greene, Stone and George Counties. * WHEN...From 10 AM to 7 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
075 WWUS74 KMOB 091150 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 650 AM CDT Sat Jul 9 2022 ALZ051>053-261-262-MSZ067-075-076-078-079-092000- /O.CON.KMOB.HT.Y.0013.220709T1500Z-220710T0000Z/ Choctaw-Washington-Clarke-Mobile Inland-Baldwin Inland-Wayne- Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Citronelle, Saraland, Stockton, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 650 AM CDT Sat Jul 9 2022 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 to 112 degrees expected. * WHERE...In Mississippi, Perry, Wayne, Greene, George and Stone Counties. In Alabama, Choctaw, Washington, Clarke, Baldwin Inland and Mobile Inland Counties. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
535 WWUS74 KMOB 091753 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1253 PM CDT Sat Jul 9 2022 ALZ051>053-261-262-MSZ067-075-076-078-079-100000- /O.CON.KMOB.HT.Y.0013.000000T0000Z-220710T0000Z/ Choctaw-Washington-Clarke-Mobile Inland-Baldwin Inland-Wayne- Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Citronelle, Saraland, Stockton, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 1253 PM CDT Sat Jul 9 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 110. * WHERE...In Mississippi, Perry, Wayne, Greene, George and Stone Counties. In Alabama, Choctaw, Washington, Clarke, Baldwin Inland and Mobile Inland Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
274 WWUS74 KMOB 091826 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 126 PM CDT Sat Jul 9 2022 ALZ054>056-059-263>266-FLZ201>204-100000- /O.EXA.KMOB.HT.Y.0013.000000T0000Z-220710T0000Z/ Wilcox-Monroe-Conecuh-Escambia-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal- Including the cities of Camden, Pine Hill, Homewood, Monroeville, Evergreen, Atmore, Brewton, Flomaton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, and Navarre 126 PM CDT Sat Jul 9 2022 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 107. * WHERE...Portions of south central and southwest Alabama and northwest Florida. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Heat indices have exceeded advisory criteria across much of the coastal areas with some areas along the immediate coast approaching heat indices in excess of 110 degrees. Thus the advisory has been expanded all the way to the coast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ALZ051>053-261-262-MSZ067-075-076-078-079-100000- /O.CON.KMOB.HT.Y.0013.000000T0000Z-220710T0000Z/ Choctaw-Washington-Clarke-Mobile Inland-Baldwin Inland-Wayne- Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Citronelle, Saraland, Stockton, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 126 PM CDT Sat Jul 9 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 110. * WHERE...In Mississippi, Perry, Greene, George, Stone and Wayne Counties. In Alabama, Choctaw, Washington, Clarke, Baldwin Inland and Mobile Inland Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
636 WWUS74 KMOB 100016 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 716 PM CDT Sat Jul 9 2022 ALZ051>056-059-261>266-FLZ201>204-MSZ067-075-076-078-079-100130- /O.EXP.KMOB.HT.Y.0013.000000T0000Z-220710T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Escambia- Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Wayne-Perry-Greene-Stone- George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Atmore, Brewton, Flomaton, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 716 PM CDT Sat Jul 9 2022 ...HEAT ADVISORY HAS EXPIRED... The Heat Advisory for Saturday has now expired and a Heat Advisory will not be necessary for Sunday. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this heat advisory went out at Jul 8, 12:25 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 8, 12:25 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1225 PM CDT Fri Jul 8 2022
.AVIATION...
18Z issuance...VFR conditions prevail for most locations this
afternoon. Isolated showers and thunderstorms are gradually
developing and may result in temporary reductions in ceiling and
visibility. Additionally, strong and variable wind gusts are
possible under any stronger storms. VFR conditions return to all
locations shortly after sunset as storms diminish in coverage.
MM/25
&&
.PREV DISCUSSION... /issued 653 AM CDT Fri Jul 8 2022/
AVIATION /08.12Z Issuance/...VFR conditions will generally
prevail across the region through tonight. Isolated SHRA/TSRA
over the coastal waters and near shore early this morning, then
scattered SHRA/TSRA will develop inland across the area through
this afternoon, starting primarily after 08.16-18Z and continuing
through the afternoon and early evening hours. Some storms will
have the potential for strong/erratic wind gusts and localized
MVFR or lower conditions. Winds becoming light S/SW at 5-10 knots
this morning through this afternoon, becoming light and variable
again tonight. /12
PREV DISCUSSION... /issued 557 AM CDT Fri Jul 8 2022/
NEAR TERM UPDATE /Now Through Saturday/...The ridge aloft briefly
flattens today as a shortwave pivots across the Midwest. The
ridge builds into the central portion of the CONUS early this
weekend, leaving the local area sandwiched between this ridge to
the west and a trough that will be amplifying down the East Coast
into the Southeast by Saturday. Meanwhile, a surface high parked
over the western Atlantic maintains a firm grip over the eastern
Gulf (and local area) through the period. The associated onshore
flow will continue to pump moisture into the local area, with
PWATs in the 2.0- 2.2 inch range today and then possibly surging
into the 2.2-2.4 inch range over parts of the area on Saturday.
Today will feature another diurnal convective pattern with showers
and storms developing along the coast during the morning hours with
coverage expanding inland throughout the afternoon hours. The
overall coverage today should be a little higher than yesterday, but
still not expecting a wash out with afternoon PoPs in the 40-50
percent range in some area. There will be plenty of instability for
storms to tap into this afternoon with MLCAPE of 2500-3200 J/kg and
model soundings denoting a bit of a dry layer aloft. However,
soundings still show light winds through the profile and little to
no shear, so expect another round of typical summertime storms today
Any strong storms that develop late this afternoon will be capable
of producing gusty winds with frequent lightning. Showers and storms
will linger into the early evening hours, becoming more hit-or-miss
shortly after sunset and then mostly ending overnight tonight.
The pattern turns WETTER by Saturday with showers and storms
developing along the coast in the pre-dawn hours and spreading
inland through the morning hours. Widespread showers and storms are
expected area-wide by Saturday afternoon as PWATs still up in the
2.2-2.5 inch range. MLCAPE is trending higher on Saturday as well
with 3000+ J/kg possible and DCAPE around 1100+ J/kg by the
afternoon hours. Strong to brief severe storms are possible in the
afternoon hours on Saturday, and there remains the concern for wet
microbursts capable of producing damaging wind gusts. Another
concern on Saturday will be the potential for minor flooding with
generally light winds through the profile, high PWATs, and already
saturated soils.
Temperatures will be HOT today across the region. Highs today will
top out in the mid 90s across inland communities with low 90s and
even a few upper 80s closer to and along the coast. Heat stress will
be a big concern this afternoon and a HEAT ADVISORY is in effect for
today as the heat index soars up to 105-112°. It will remain rather
warm and muggy tonight, with lows in the mid 70s across most of the
area, but upper 70s and even a few lower 80s closer to and along the
coast. Afternoon temperatures on Saturday will be tempered slightly
by the widespread showers and storms in the afternoon, but we still
expect highs to top out in the low to mid 90s for all inland areas
and upper 80s again at the coast. Locations that don't see much in
the way of rain or cloud-cover may soar into the mid to upper 90s
Saturday afternoon. Overall, the heat index should be below Advisory
criteria on Saturday, but could approach HEAT ADVISORY criteria in
some areas. /12/07
SHORT TERM /Saturday night Through Sunday night/...An upper-level
ridge remains centered over the Great Plains through the period.
Embedded within the north/northwesterly flow aloft, a shortwave
trough pushes along the eastern periphery of the ridge, passing over
our region on Sunday and entering the northern Gulf of Mexico by
Sunday night. At the surface, an associated frontal boundary also
approaches the local region from the north, pushing through the area
Sunday morning and stalling over our marine/coastal zones by the
afternoon hours. PWATs along and ahead of the boundary soar to
around 2.2 to 2.5 inches. After the boundary's passage, PWATs
decrease back to 1.8 to 2.0 inches.
For Saturday night, plentiful moisture, ample instability
(MLCAPEs around 2000 to 2500 J/kg), and strong differential
divergence will allow for scattered to numerous showers and
thunderstorms to develop along the surface boundary and out ahead
of the shortwave aloft. Best rain chances look to occur during
the late evening hours for locations north of Highway 84 and
during the overnight hours for points south. Although shear looks
to remain low, modeled soundings suggest that a stout mid-level
dry layer will be present above 700mb. This will lead to an
increase in DCAPEs to around 1000 to 1300 J/kg. Therefore, a few
strong to marginally severe storms, capable of producing gusty to
damaging downburst winds may be possible Saturday night as the
boundary pushes through the area. Additionally, it should be noted
that guidance is beginning to suggest that storms may attempt to
organize into an MCS feature as it approaches and pushes
southward through the area... adding to the damaging wind threat.
SPC currently has the entire area outlooked in a Marginal Risk of
severe weather, however, at this time, the best risk looks to be
over the northern half of the region before the feature starts to
weaken as it approaches the coast (less favorable environment due
to previous storms which developed along the sea breeze).
By Sunday, showers and thunderstorms will once again be possible
across the entire area, especially during the afternoon hours. There
are, however, a few uncertainties regarding convective coverage on
Sunday. The first is regarding the possible MCS from earlier in the
day and if the atmosphere can recover quick enough after it passes
(mainly regarding instability recovery and if there are any
subsident effects in its wake). The second uncertainty is how far
south will the frontal boundary make it before it stalls? If it
is able to push fully offshore, northerly winds behind the
boundary may help in keeping the sea breeze confined to the
coast, lowering coverage especially for interior regions. For now,
maintained likely PoPs for the entire area on Sunday due to the
high moisture still in place, as well as the close proximity to
the stalled boundary and the shortwave overhead, however,
confidence in coverage is fairly low at this time.
Lows for both Saturday and Sunday nights will be in the mid to upper
70s. Highs on Sunday will be in the upper 80s to lower 90s. Lastly,
a LOW risk of rip currents is expected to continue through the
period. /96
EXTENDED TERM /Monday Through Thursday/...An upper-level longwave
trough progresses eastward across the northern US before digging
over the Great Lakes/Northeast US on Tuesday. The shortwave aloft,
which pushed through the region during the short term period, stalls
and meanders around the northern Gulf through much of the extended,
before lifting northeastward on Thursday. Additionally, a surface
frontal boundary remains stalled over our marine/coastal zones
before dissipating by midweek. With these features in place, along
with PWATs generally above 2 inches each day, the extended term
looks to remain rather unsettled, with scattered to numerous showers
and thunderstorms expected each day. The primary hazard is the
potential for very heavy rainfall, which could lead to localized
flooding concerns. Cannot rule out a few stronger storms each
afternoon, capable of producing gusty downburst winds. Highs will
generally be in the mid to upper 80s. Lows will range from the low
to mid 70s, with upper 70s along the coast. /96
MARINE...A light to moderate mostly
onshore flow will persist through the weekend and into the early
part of next week, becoming moderate by midweek. Seas will remain
around 2 feet into the early part of next week, then increase to
around 3 to 4 feet offshore toward midweek as the winds increase.
Winds and seas will be locally higher near thunderstorms and could
pose a hazard to small craft, otherwise no hazards expected
through the weekend. /12
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ051>060-261>264.
FL...Heat Advisory until 7 PM CDT this evening for FLZ201-203-205.
MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Jul 8, 12:17 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
1217 PM CDT Fri Jul 8 2022
ALZ263-081800-
Mobile Central AL-
1217 PM CDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of central Mobile
County through 100 PM CDT...
At 1216 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Downtown Mobile, moving northeast at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Chickasaw, I65 And I165
and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3074 8816 3079 8800 3076 8802 3072 8801
3075 8800 3075 8799 3070 8800 3069 8800
3067 8802 3075 8804 3066 8803 3061 8805
3059 8815
TIME...MOT...LOC 1716Z 245DEG 5KT 3070 8806
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:17 PM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| Jul 8, 12:21 PM CDT | Special Marine Warning | MOB | 39 min | |
| Jul 8, 12:30 PM CDT | Areal Flood Advisory | MOB | Mobile | 119 min |
| Jul 8, 4:58 PM CDT | Special Weather Statement | MOB | Lowndes | 47 min |
| Jul 8, 6:04 PM CDT | Special Weather Statement | MOB | Crenshaw | 41 min |
| Jul 8, 6:34 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 41 min |
Nearby
Heat Advisories in Alabama, 2022Heat Advisories in Mississippi, 2022Heat Advisories in Florida, 2022Every heat advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.